×

Organized structures of two bidirectionally coupled logistic maps. (English) Zbl 1423.37048

Summary: We report some organized structures of two linearly coupled logistic maps with different harvesting. The coupled system exhibits chaos via period-bubbling and quasiperiodic routes for identical and weak coupling strength, in contrast to conventional period-doubling route for a simple logistic map. Studies reveal the existence of infinite families of periodic Arnold tongues and self-similar shrimp-shaped structures with period-adding sequences for periodic windows embedded in quasiperiodic and chaotic regions, respectively. Different Fibonacci-like sequences are formed leading to the Golden Mean. The shrimp-shaped structures maintain period 3-times self-similarity scaling. The quasiperiodicity route is the necessary condition for the occurrence of periodic Arnold tongues in this coupled system resulting in the appearance of shrimps in the chaotic region near the tongues. It is also revealed that the existence of shrimp implies the period-bubbling cascade but the reverse is not true. The bifurcation-induced hysteresis is born in a certain parameter range resulting in the birth of coexisting multiple attractors of different kinds. Basin sets of the coexisting attractors have either self-similar or intertwining fractal basin boundaries.
©2019 American Institute of Physics

MSC:

37G10 Bifurcations of singular points in dynamical systems
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
11B39 Fibonacci and Lucas numbers and polynomials and generalizations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Gallas, J. A. C., Structure of the parameter space of the Hénon map, Phys. Rev. Lett., 70, 2714 (1993)
[2] Bonatto, C.; Gallas, J. A. C., Accumulation boundaries: Codimension-two accumulations in phase space diagrams of semiconductor lasers, electric circuits, atmospheric and chemical oscillations, Proc. Roy. Soc. A, 366, 505-517 (2008) · Zbl 1153.78324
[3] de Souza, S. L. T.; Lima, A. A.; Caldas, I. L.; Medrano-T, R. O.; Guimaraes-Filho, Z., Self-similarities of periodic structures for a discrete model of a two-gene system, Phys. Lett. A, 376, 1290-1294 (2012) · Zbl 1260.37060
[4] Rech, P. C., Period-adding structures in the parameter-space of a driven Josephson junction, Int. J. Bifurc. Chaos, 25, 1530035 (2015) · Zbl 1328.34043
[5] de Souza, S. L. T.; Batista, A. M.; Baptista, M. S.; Caldas, I. L.; Balthazar, J. M., Characterization in bi-parameter space of a non-ideal oscillator, Phys. A, 466, 224-231 (2017) · Zbl 1400.34060
[6] Oliveira, D. F. M.; Leonel, E. D., Shrimp-shape domains in a dissipative kicked rotator, Chaos, 21, 043122 (2011)
[7] de Oliveira, J. A.; Montero, L. T.; da Costa, D. R.; Méndez-Bermúdez, J. A.; Medrano-T, R. O.; Leonel, E. D., An investigation of the parameter space for a family of dissipative mappings, Chaos, 29, 053114 (2019)
[8] Gallas, J. A. C., The structure of infinite periodic and chaotic hub cascades in phase diagrams of simple autonomous flows, Int. J. Bifurc. Chaos, 20, 197-211 (2010) · Zbl 1188.34057
[9] Lorenz, E., Compound windows of the Hénon map, Phys. D, 237, 1689 (2008) · Zbl 1155.37030
[10] Stoop, R.; Benner, P.; Uwate, Y., Real-world existence and origins of the spiral organization of shrimp-shaped domains, Phys. Rev. Lett., 105, 074102 (2010)
[11] Stoop, R.; Martignoli, S.; Benner, P.; Stoop, R. L.; Uwate, Y., Shrimps: Occurrence, scaling and relevance, Int. J. Bifurc. Chaos, 22, 1230032 (2012) · Zbl 1258.37056
[12] Barrio, R.; Blesa, F.; Serrano, S.; Shilnikov, A., Global organization of spiral structures in biparameter space of dissipative systems with Shilnikov saddle-foci, Phys. Rev. E, 84, 035201 (2011)
[13] Parthasarathy, S.; Sinha, S., Controlling chaos in unidimensional maps using constant feedback, Phys. Rev. E, 51, 6239-6242 (1995)
[14] Ott, E., Chaos in Dynamical Systems (2002) · Zbl 1006.37001
[15] Kook, H.; Ling, F. H.; Schmidt, G., Universal behavior of coupled nonlinear systems, Phys. Rev. A, 43, 2700-2708 (1991)
[16] Maistrenko, Y. L.; Maistrenko, V. L.; Popovich, A.; Mosekilde, E., Transverse instability and riddled basins in a system of two coupled logistic maps, Phys. Rev. E, 57, 2713-2724 (1998)
[17] Kürten, K. E.; Nicolis, G., Bifurcation scenarios and quasiperiodicity in coupled maps, Phys. A, 245, 446-452 (1997)
[18] Rech, P. C.; Beims, M. W.; Gallas, J. A. C., Generation of quasiperiodic oscillations in pairs of coupled maps, Chaos Solitons Fractals, 33, 1394-1410 (2007) · Zbl 1138.37312
[19] Eckmann, J.-P.; Ruelle, D., Ergodic theory of chaos and strange attractors, Rev. Mod. Phys., 57, 617-656 (1985) · Zbl 0989.37516
[20] Liu, X.; Xiao, D., Complex dynamic behaviors of a discrete-time predator-prey system, Chaos Solitons Fractals, 32, 80-94 (2007) · Zbl 1130.92056
[21] Wiggins, S., Introduction to Applied Nonlinear Dynamical Systems and Chaos (2003) · Zbl 1027.37002
[22] Layek, G. C.; Pati, N. C., Period bubbling transition to chaos in thermo-viscoelastic fluid systems, Int. J. Bifurc. Chaos (2019)
[23] Feigenbaum, M. J., Quantitative universality for a class of nonlinear transformations, J. Stat. Phys., 19, 25-52 (1978) · Zbl 0509.58037
[24] Layek, G. C., An Introduction to Dynamical Systems and Chaos (2015) · Zbl 1354.34001
[25] Oppo, G. L.; Politi, A., Collision of Feigenbaum cascades, Phys. Rev. A, 30, 435-441 (1984)
[26] Lepers, C.; Legrand, J.; Glorieux, P., Experimental investigation of the collision of Feigenbaum cascades in lasers, Phys. Rev. A, 43, 2573-2575 (1991)
[27] Jensen, M. H.; Bak, P.; Bohr, T., Transition to chaos by interaction of resonances in dissipative systems. I. Circle maps, Phys. Rev. A, 30, 1960-1969 (1984)
[28] Grebogi, C.; McDonald, S. W.; Ott, E.; Yorke, J. A., Final state sensitivity: An observation of predictability, Phys. Lett. A, 99, 415-418 (1983)
[29] McDonald, S. W.; Grebogi, C.; Ott, E.; Yorke, J. A., Fractal basin boundaries, Phys. D, 17, 125-153 (1985) · Zbl 0588.58033
[30] Arnold, V. I., Small denominators, I Mappings of the circumference into itself, AMS Transl Series 2, 46, 213 (1965) · Zbl 0152.41905
[31] Hilborn, R. C., Chaos and Nonlinear Dynamics (2000) · Zbl 1015.37001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.